Alert archive / New Mexico / Severe Thunderstorm Warnings in 2016

Severe Thunderstorm Warning 1, NWS Albuquerque, NM

April 15, 2016Union County, New Mexico

NWS Albuquerque, NM issued this severe thunderstorm warning at Apr 15, 2016, 4:54 PM MDT for Union County, New Mexico. It was in force for 51 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Apr 15, 2016, 4:54 PM MDT (22:54 UTC)
Expired
Apr 15, 2016, 5:45 PM MDT
In force
51 min
Issued by
NWS Albuquerque, NM
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

County Union County, NM

The radar

The Amarillo radar (KAMA), 200 km from the middle of the area, began a volume at 22:54 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Apr 15, 5:15 PM MDTHAIL 0.75Clayton, NM
Apr 15, 5:25 PM MDTHAIL 1.253 E Seneca, NM

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 31 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Amarillo Airport, TX (KAMA), launched 12:00Z, 10.9 hours before the alert went out and 201 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Amarillo Airport, TX at 12:00Z on 2016-04-15Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Amarillo Airport, TX at 12:00Z on 2016-04-15The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 195 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1416 m above ground
0-6 km bulk shear
35 kt
0-1 km storm-relative helicity
195 m²/s²
0-3 km storm-relative helicity
293 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

345 
WUUS55 KABQ 152254
SVRABQ
NMC059-152345-
/O.NEW.KABQ.SV.W.0001.160415T2254Z-160415T2345Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
454 PM MDT FRI APR 15 2016

THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHEASTERN UNION COUNTY IN NORTHEASTERN NEW MEXICO...

* UNTIL 545 PM MDT

* AT 453 PM MDT...A SEVERE THUNDERSTORM WAS LOCATED OVER SENECA...OR
  12 MILES NORTH OF CLAYTON...MOVING NORTHEAST AT 30 MPH.

  HAZARD...60 MPH WIND GUSTS AND PENNY SIZE HAIL. 

  SOURCE...RADAR INDICATED. 

  IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES. 

* LOCATIONS IMPACTED INCLUDE...
  CLAYTON...SENECA AND MOSES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A BUILDING.

LARGE HAIL AND DAMAGING WINDS AND CONTINUOUS CLOUD TO GROUND
LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY.
LIGHTNING IS ONE OF NATURES LEADING KILLERS. REMEMBER...IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.

&&

LAT...LON 3697 10301 3664 10301 3650 10303 3650 10304
      3636 10304 3636 10315 3661 10331 3684 10324
TIME...MOT...LOC 2253Z 220DEG 26KT 3663 10316 

HAIL...0.75IN
WIND...60MPH

$$

43
3 follow-up statements
349 
WWUS55 KABQ 152314
SVSABQ

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
514 PM MDT FRI APR 15 2016

NMC059-152345-
/O.CON.KABQ.SV.W.0001.000000T0000Z-160415T2345Z/
UNION-
514 PM MDT FRI APR 15 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 545 PM MDT
FOR NORTHEASTERN UNION COUNTY...

AT 512 PM MDT...A SEVERE THUNDERSTORM WAS LOCATED 8 MILES WEST OF
WHEELESS...OR 21 MILES NORTH OF CLAYTON...MOVING NORTHEAST AT 30 MPH.

HAZARD...60 MPH WIND GUSTS AND PENNY SIZE HAIL. 

SOURCE...RADAR INDICATED. 

IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES. 

LOCATIONS IMPACTED INCLUDE...
CLAYTON...SENECA AND MOSES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

LARGE HAIL AND DAMAGING WINDS AND CONTINUOUS CLOUD TO GROUND
LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY.
LIGHTNING IS ONE OF NATURES LEADING KILLERS. REMEMBER...IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.

&&

LAT...LON 3697 10301 3664 10301 3650 10303 3650 10304
      3636 10304 3636 10315 3662 10323 3683 10324
TIME...MOT...LOC 2312Z 220DEG 26KT 3674 10304 

HAIL...0.75IN
WIND...60MPH
 
$$

43
931 
WWUS55 KABQ 152331
SVSABQ

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
531 PM MDT FRI APR 15 2016

NMC059-152345-
/O.CON.KABQ.SV.W.0001.000000T0000Z-160415T2345Z/
UNION-
531 PM MDT FRI APR 15 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 545 PM MDT
FOR NORTHEASTERN UNION COUNTY...

AT 531 PM MDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR SENECA...OR 13
MILES NORTHEAST OF CLAYTON...MOVING NORTHEAST AT 15 MPH.

HAZARD...60 MPH WIND GUSTS AND HALF DOLLAR SIZE HAIL. 

SOURCE...RADAR INDICATED. 

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO 
         ROOFS...SIDING AND TREES. 

LOCATIONS IMPACTED INCLUDE...
CLAYTON...SENECA AND MOSES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

LARGE HAIL AND DAMAGING WINDS AND CONTINUOUS CLOUD TO GROUND
LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY.
LIGHTNING IS ONE OF NATURES LEADING KILLERS. REMEMBER...IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.

&&

LAT...LON 3650 10304 3641 10304 3642 10317 3643 10317
      3686 10319 3697 10301 3664 10301 3650 10303
TIME...MOT...LOC 2331Z 225DEG 12KT 3661 10304 

HAIL...1.25IN
WIND...60MPH
 
$$

GUYER
519 
WWUS55 KABQ 152341
SVSABQ

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
541 PM MDT FRI APR 15 2016

NMC059-152351-
/O.EXP.KABQ.SV.W.0001.000000T0000Z-160415T2345Z/
UNION-
541 PM MDT FRI APR 15 2016

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN UNION COUNTY WILL
EXPIRE AT 545 PM MDT...
        
THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE AREA.
THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE.  HOWEVER SMALL
HAIL....GUSTY WINDS AND HEAVY RAIN ARE STILL POSSIBLE WITH THIS
THUNDERSTORM.

LAT...LON 3650 10304 3641 10304 3642 10317 3643 10317
      3686 10319 3697 10301 3664 10301 3650 10303
TIME...MOT...LOC 2336Z 220DEG 26KT 3661 10304 

$$

GUYER

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Albuquerque, NM wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 15, 3:29 PM MDT, 1 hour 25 minutes earlier.

Area forecast discussion, Apr 15, 3:29 PM MDT, 1 hour 25 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
329 PM MDT FRI APR 15 2016

.SYNOPSIS...
A SLOW MOVING UPPER LEVEL STORM SYSTEM WILL BRING SCATTERED SHOWERS
AND THUNDERSTORMS TO MUCH OF THE AREA TONIGHT AND SATURDAY. SOME
OF THE STORMS NEAR THE TEXAS BORDER THIS AFTERNOON AND EVENING MAY
BECOME SEVERE. THE STORM SYSTEM WILL PARK OVER NORTHERN NEW MEXICO
SATURDAY AND REMAIN IN PLACE THROUGH AT LEAST SUNDAY. SHOWERS AND
THUNDERSTORMS WILL BE MOST COMMON DURING THE AFTERNOON AND EVENING
HOURS SUNDAY AND MONDAY. DRIER AND WARMER WEATHER RETURNS TO NEW
MEXICO TUESDAY.

&&

.DISCUSSION...
CENTER OF CLOSED LOW IS VERY EVIDENT ON ALL SATELLITE IMAGERY
PRODUCTS NEAR JACOB LAKE AZ AS OF THIS WRITING. 12Z MODELS
SETTLING IN ON A SOLUTION WHICH TAKES THE LOW EAST-SEWD TO NEAR
GRANTS BY MIDNIGHT...THEN NORTH-NE TO NEAR CHAMA BY AROUND
SUNRISE. THIS MORE NORTHERN TRACK WILL KEEP THE FLOW FROM BACKING
ENOUGH TO BRING THE DRYLINE MUCH FARTHER WEST THAN THE TX LINE.
FAVORED AREA FOR ISOLATED SEVERE STORMS IS ACROSS EASTERN UNION
COUNTY WHERE CAPE AND EFFECTIVE BULK SHEAR ARE HIGHEST DURING THE
LATE AFTERNOON AND EARLY EVENING. ELSEWHERE...NW THIRD OF THE
STATE IS FAVORED FOR SHOWERS AND ISOLATED THUNDERSTORMS TONIGHT AS
A SFC LOW PRESSURE DEVELOPS NEAR FARMINGTON...RESULTING IN
MODERATE TO STRONG SURFACE CONVERGENCE ACROSS PORTIONS OF NORTHERN
AND WESTERN NM. SNOW LEVELS WILL DROP TO AROUND 6500 FEET AFTER
MIDNIGHT ACROSS THE NORTH AND 6000 FT ACROSS THE WEST. KEPT WINTER
WEATHER ADVISORY FOR TONIGHT AND SATURDAY MORNING.

SATURDAY AFTERNOON LOOKS LIKE THE MOST WIDESPREAD DAY FOR SHOWERS
AND STORMS WITH THE ASSOCIATED COLD CORE (-22C) AT 500MB OVERHEAD.
12Z GFS AND TO A LESSER EXTENT THE ECMWF NOW GENERATE A STRONG SLY
JET STREAK ON THE EAST SIDE OF THE CLOSED LOW CIRCULATION LOW THAT
ELONGATES AND LIFT IT NORTHWARD SUNDAY. DESPITE THE
WEAKENING/ELONGATION...A BACKDOOR COLD FRONT DROPS INTO ERN NM
SUNDAY MORNING. THIS FRONT HELPS TRIGGER NUMEROUS SHOWERS AND
STORMS ACROSS NEARLY ALL AREAS SUNDAY. POTENTIAL FOR MORE
ACCUMULATING SNOW ABOVE ABOUT 8000FT EXISTS SUNDAY AND SUNDAY
NIGHT ACROSS THE NORTHERN MOUNTAINS AND POSSIBLY THE
SANDIA/MANZANO MOUNTAINS.

SCATTERED SHOWERS AND THUNDERSTORMS CONTINUE ACROSS THE NORTHERN
HALF OF THE STATE MONDAY AFTERNOON. MODELS DRY THINGS OUT MOST
AREAS TUESDAY AFTERNOON. ONE EXCEPTION IS ACROSS THE FAR NE WHERE
A BACKDOOR FRONT MAY SPARK A STORM OR TWO IN ERN UNION COUNTY.

UPPER LEVEL RIDGE TRANSLATES EWD TOWARD NM WEDNESDAY AND OVERHEAD
THURSDAY. GFS IS MUCH FASTER WITH THE NEXT TROUGH/CLOSED LOW
COMPARED TO THE ECMWF. AT ANY RATE...THE PATTERN APPEARS TO REMAIN
ACTIVE WITH ANOTHER TROUGH OR CLOSED LOW ON TRACK FOR LATE NEXT
WEEK OR WEEKEND.

33

&&

.FIRE WEATHER...
INTERESTING WEATHER DAY UNFOLDING. PACIFIC LOW HAS NUDGED FAR ENOUGH
SOUTH/EAST TODAY TO GENERATE ISOLATED TO WIDELY SEPARATED
THUNDERSTORMS ACROSS WESTERN/CENTRAL AREAS WITH ABUNDANT CLOUD
COVER. AT THE SAME TIME...THE SURFACE DRYLINE HAS MIXED TO THE EAST
AND IS CURRENTLY FOUND NEAR THE TX STATE LINE. STORMS ARE BEGINNING
TO FIRE UP ALONG THIS DRYLINE. WETTING MOISTURE WILL BE FOUND ACROSS
NORTHERN AREAS DUE TO THE REPEATED TRAINING OF CELLS AND BANDED
PRECIPITATION THROUGH TONIGHT. STRONG WIND/LOW HUMIDITY WILL IMPACT
SOCORRO COUNTY AS WELL AS AREAS TO THE WEST OF THE RETREATING
DRYLINE INCLUDING THE EASTERN PLAINS. THE MOST CRITICAL AREAS ACROSS
THE EAST THE REST OF TODAY WILL BE FOUND SOUTH OF I40. WILL CONTINUE
THE RED FLAG WARNING THROUGH 8 PM TODAY ALTHOUGH CONDITIONS SOMEWHAT
MARGINAL IN AREAS DUE TO THE CLOUD COVER

RH RECOVERIES WILL BE GOOD TO EXCELLENT ACROSS THE FAR EAST/NORTHERN
THIRD AND WESTERN THIRD. AS MENTIONED ABOVE...SHOWERS AND SOME
STORMS WILL CONTINUE FAVORING THE NORTHWEST HALF DUE TO THE UPPER
LOW POSITION.

MODELS REMAIN STEADFAST FOR UNSETTLED WEATHER DURING THE WEEKEND AND
LAST INTO EARLY NEXT WEEK. THE STRONGER WIND FIELD WILL SHIFT
FURTHER SOUTH/EAST ON SATURDAY. THIS MEANS BREEZINESS SOUTH OF
INTERSTATE 40. LOCALIZED STRONG WIND/LOW HUMIDITY SHOWS UP WITHIN
THE GRIDDED FORECAST FOR THE FAR SOUTHEAST PLAINS ALTHOUGH TEMPS
WILL BE BELOW NORMAL WITH VARIABLE CLOUD COVER. ELSEWHERE...TEMPS
WILL BE BELOW NORMAL BY 10 TO 20 DEGREES AREAWIDE AND LAST INTO
SUNDAY. OTHER THAN SOUTHEAST PORTIONS SATURDAY AFTERNOON DUE TO THE
UPPER LEVEL DRY SLOT...HUMIDITY VALUES WILL BE ON THE HIGHER SIDE
THIS WEEKEND. WETTING MOISTURE IN THE FORM OF LOWER ELEVATION RAIN
AND HIGHER ELEVATION SNOW WILL CONTINUE AND FAVOR THE NORTHERN HALF
OF THE AREA.

RESIDUAL IMPACTS FROM THE SLOW MOVING UPPER LOW WILL CONTINUE
THROUGH AT LEAST TUESDAY OF NEXT WEEK. TEMPS WILL GRADUALLY WARM
WHILE RH VALUES GRADUALLY LOWER BUT THIS WILL BE A SLOW PROCESS.
WIND SPEEDS WILL ALSO BE ON THE LOWER SIDE AND EXPECT ABUNDANT CLOUD
COVER DURING THE AFTERNOON. THE GFS/CANADIAN MODELS ARE A LITTLE
QUICKER TO LIFT THE UPPER LOW OUT OF THE AREA ON TUESDAY VERSUS THE
ECMWF BUT CONFIDENCE IS HIGH FOR NON CRITICAL FIRE WEATHER
CONDITIONS.

SOME SORT OF DRIER SHORTWAVE RIDGING OR ZONAL FLOW IS EXPECTED TO
DEVELOP MID/LATE NEXT WEEK. MODELS SEEM TO BE IN CONSENSUS WITH THAT
PATTERN AND IT APPEARS VENT RATES WOULDNT FALL OUT OF SIGHT WITH THE
RIDGE IF THAT OCCURS. MAIN QUESTION WILL BE HOW PROGRESSIVE THE NEXT
PACIFIC LOW/TROUGH IS. GFS APPEARS TO BE A LITTLE MORE AGGRESSIVE
WITH THE NEXT TROUGH WHICH MEANS INCREASING WIND AND PERHAPS SOME
PRELIMINARY FIRE WEATHER CONCERNS. ALTHOUGH LOW/MID ELEVATION GREENUP
WILL BE INCREASING DURING THIS PERIOD DUE TO RECENT TOP
SOIL MOISTENING AND COULD OFFSET FIRE DANGER LEVELS.

50

&&

.AVIATION...
18Z TAF CYCLE
IFR CONDITIONS WERE BRIEF ACROSS PORTIONS OF THE EC/SE PLAINS AND
THE LOW CIGS HAVE ERODED AWAY. MID AND HIGH LEVEL CLOUDS WILL
REMAIN THE NORTH THROUGH THE REMAINDER OF THE DAY. MTN TOP OBSCD
WILL PERIODICALLY IMPACT THE WESTERN/NC MTNS LATER TODAY INTO THE
OVERNIGHT HRS DUE TO PASSING SH AND BANDS OF PRECIPITATION
INCLUDING HIGHER ELEVATION SNOW. GUP/FMN AND TO A LESSER EXTENT
SAF SHOULD BE IMPACTED BY PRECIPITATION LATER TODAY INTO THE
OVERNIGHT. NOT CARRYING MVFR CIGS AT THIS TIME AT FMN BUT VERY
POSSIBLE AT GUP TONIGHT. ALSO HAVE SOME TS IMPACTS AT BOTH FMN/GUP
LATER TDY. WIND WILL BE THE OTHER AVIATION HAZARD WITH GUSTS
BETWEEN 30 TO 40 KT AT SEVERAL TERMINAL LOCATIONS DURING THE
AFTERNOON TO EARLY EVE. AWW WIND SPEED COULD IMPACT ABQ BRIEFLY
BUT CLOUD COVER SHOULD KEEP OVERALL SPEEDS CLOSER TO 30 KT THAN 35
KT. WILL BE MONITORING THAT CLOSELY.

&&

.PRELIMINARY POINT TEMPS/POPS...
FARMINGTON......................  36  52  33  56 /  60  50  20  30
DULCE...........................  30  49  24  53 /  70  60  30  60
CUBA............................  29  47  28  52 /  60  50  40  60
GALLUP..........................  29  48  25  55 /  50  50  20  30
EL MORRO........................  27  44  24  51 /  60  60  30  40
GRANTS..........................  29  49  26  54 /  30  50  20  40
QUEMADO.........................  32  49  29  55 /  20  50  30  40
GLENWOOD........................  31  60  31  64 /   5  20  10  20
CHAMA...........................  28  45  21  46 /  80  70  50  60
LOS ALAMOS......................  35  49  31  50 /  40  50  50  60
PECOS...........................  34  50  30  49 /  40  50  40  60
CERRO/QUESTA....................  32  46  24  49 /  60  60  60  50
RED RIVER.......................  28  36  21  37 /  70  80  70  60
ANGEL FIRE......................  26  40  20  41 /  60  60  70  60
TAOS............................  31  47  24  50 /  50  50  50  50
MORA............................  33  46  26  43 /  50  50  70  60
ESPANOLA........................  37  55  31  56 /  30  40  30  50
SANTA FE........................  36  49  32  51 /  40  40  40  50
SANTA FE AIRPORT................  36  52  32  53 /  30  40  30  40
ALBUQUERQUE FOOTHILLS...........  41  53  37  55 /  20  30  30  50
ALBUQUERQUE HEIGHTS.............  41  56  38  57 /  20  30  20  40
ALBUQUERQUE VALLEY..............  40  58  36  60 /  20  20  10  40
ALBUQUERQUE WEST MESA...........  41  57  38  59 /  20  30  20  40
LOS LUNAS.......................  39  59  35  61 /  20  20  10  20
RIO RANCHO......................  41  57  37  58 /  20  30  20  40
SOCORRO.........................  42  61  36  64 /  10  20  20  20
SANDIA PARK/CEDAR CREST.........  36  50  31  52 /  30  40  40  60
TIJERAS.........................  38  52  32  55 /  30  30  40  60
MORIARTY/ESTANCIA...............  35  53  29  57 /  20  20  20  40
CLINES CORNERS..................  34  52  30  53 /  20  20  20  50
GRAN QUIVIRA....................  38  54  32  57 /  10  20  20  40
CARRIZOZO.......................  42  60  35  62 /   5  10  10  20
RUIDOSO.........................  40  53  33  56 /   5  10  10  30
CAPULIN.........................  37  48  27  43 /  60  60  60  30
RATON...........................  35  49  27  47 /  60  60  60  40
SPRINGER........................  36  55  29  52 /  50  40  60  40
LAS VEGAS.......................  35  51  27  49 /  30  40  50  40
CLAYTON.........................  46  63  35  54 /  60  60  20  20
ROY.............................  40  56  32  53 /  50  40  30  30
CONCHAS.........................  46  65  38  62 /  30  30  20  30
SANTA ROSA......................  45  64  37  61 /  10  10  20  30
TUCUMCARI.......................  48  70  38  64 /  20  30  20  30
CLOVIS..........................  50  69  40  64 /  30  20  10  20
PORTALES........................  52  70  41  65 /  30  20  10  20
FORT SUMNER.....................  48  67  38  64 /  10  10   5  20
ROSWELL.........................  49  72  41  70 /   5   5   5   5
PICACHO.........................  45  64  37  63 /   5   5   5  20
ELK.............................  44  58  34  60 /   5   5   5  20

&&

.ABQ WATCHES/WARNINGS/ADVISORIES...
RED FLAG WARNING UNTIL 8 PM MDT THIS EVENING FOR THE FOLLOWING
ZONES... NMZ106-108.

WIND ADVISORY UNTIL 8 PM MDT THIS EVENING FOR THE FOLLOWING ZONES...
 NMZ508-509-520-523>540.

WINTER WEATHER ADVISORY FROM 11 PM THIS EVENING TO NOON MDT
SATURDAY FOR THE FOLLOWING ZONES... NMZ510>515.

&&

33
Hazardous weather outlook, Apr 15, 4:38 AM MDT, 12 hours 16 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
438 AM MDT FRI APR 15 2016

NMZ501>540-161200-
NORTHWEST PLATEAU-CHUSKA MOUNTAINS-FAR NORTHWEST HIGHLANDS-
NORTHWEST HIGHLANDS-WEST CENTRAL PLATEAU-WEST CENTRAL MOUNTAINS-
WEST CENTRAL HIGHLANDS-SOUTHWEST MOUNTAINS-
SAN FRANCISCO RIVER VALLEY-SAN JUAN MOUNTAINS-JEMEZ MOUNTAINS-
WEST SLOPES SANGRE DE CRISTO MOUNTAINS-
NORTHERN SANGRE DE CRISTOS ABOVE 9500 FEET/RED RIVER-
SOUTHERN SANGRE DE CRISTOS ABOVE 9500 FEET-
EAST SLOPES SANGRE DE CRISTO MOUNTAINS-UPPER RIO GRANDE VALLEY-
LOWER CHAMA RIVER VALLEY-SANTA FE METRO AREA-
MIDDLE RIO GRANDE VALLEY/ALBUQUERQUE METRO AREA-
LOWER RIO GRANDE VALLEY-SANDIA/MANZANO MOUNTAINS-ESTANCIA VALLEY-
CENTRAL HIGHLANDS-SOUTH CENTRAL HIGHLANDS-UPPER TULAROSA VALLEY-
SOUTH CENTRAL MOUNTAINS-RATON RIDGE/JOHNSON MESA-
FAR NORTHEAST HIGHLANDS-NORTHEAST HIGHLANDS-UNION COUNTY-
HARDING COUNTY-EASTERN SAN MIGUEL COUNTY-GUADALUPE COUNTY-
QUAY COUNTY-CURRY COUNTY-ROOSEVELT COUNTY-DE BACA COUNTY-
CHAVES COUNTY PLAINS-EASTERN LINCOLN COUNTY-SOUTHWEST CHAVES COUNTY-
438 AM MDT FRI APR 15 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL
NEW MEXICO.

.DAY ONE...TODAY AND TONIGHT

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS WITH DAMAGING WINDS
AND LARGE HAIL OVER THE FAR EASTERN PLAINS LATE THIS AFTERNOON
AND TONIGHT. CRITICAL FIRE WEATHER CONDITIONS ARE POSSIBLE THIS
AFTERNOON AND EVENING OVER THE MIDDLE RIO GRANDE VALLEY AND EAST
CENTRAL PLAINS. GUSTY SOUTHWEST TO SOUTH WINDS TO AROUND 45 MPH
WILL DEVELOP THIS AFTERNOON OVER MUCH OF THE SOUTH AND EAST.
SIGNIFICANT SNOW ACCUMULATIONS ARE POSSIBLE TONIGHT ACROSS THE
NORTHERN MOUNTAINS AS WELL AS THE CHUSKA MOUNTAINS AND ALONG THE
CONTINENTAL DIVIDE.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

ISOLATED STRONG THUNDERSTORMS ARE POSSIBLE OVER THE FAR EASTERN
PLAINS SATURDAY. SIGNIFICANT SNOW ACCUMULATIONS WILL PERSIST EARLY
SATURDAY MORNING BEFORE TAPERING OFF AND MAY RESUME SATURDAY
NIGHT AND INTO SUNDAY OVER THE HIGHER TERRAIN OF NORTHERN NEW
MEXICO AND ALONG THE CONTINENTAL DIVIDE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUIRED LATE THIS AFTERNOON AND
TONIGHT OVER FAR EASTERN NEW MEXICO DUE TO SEVERE THUNDERSTORMS.

SPOTTERS ARE ENCOURAGED TO REPORT ADVERSE WEATHER THROUGH THE
NATIONAL WEATHER SERVICE ALBUQUERQUE WEB SITE AT WEATHER.GOV/ABQ
OR BY CALLING 1.888.386.7637. YOU CAN ALSO SUBMIT STORM REPORTS
AND PHOTOS ON OUR FACEBOOK PAGE OR VIA TWITTER USING THE HASHTAG N
M W X.

In the hours before

Special weather statement, Apr 15, 1:33 PM MDT, 3 hours 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
133 PM MDT FRI APR 15 2016

NMZ519-152000-
MIDDLE RIO GRANDE VALLEY/ALBUQUERQUE METRO AREA-
133 PM MDT FRI APR 15 2016

...SIGNIFICANT WEATHER ADVISORY FOR SOUTH CENTRAL SANDOVAL COUNTY
UNTIL 200 PM MDT...

AT 126 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER NORTHEASTERN ALBUQUERQUE. THIS STORM WAS
NEARLY STATIONARY.

WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
RIO RANCHO...BERNALILLO...CORRALES...CORONADO STATE MONUMENT...CABEZON...
RIO RANCHO CITY CENTER...ENCHANTED HILLS...VISTA HILLS...MARIPOSA AND
RIO RANCHO INTEL AREA.

THIS INCLUDES INTERSTATE 25 NEAR MILE MARKER 238.

OTHER LOCATIONS AFFECTED INCLUDE THE FOLLOWING LOCATION CORONADO
STATE MONUMENT.

&&

LAT...LON 3539 10657 3534 10655 3525 10656 3520 10673
      3534 10673 3539 10664
TIME...MOT...LOC 1926Z 180DEG 0KT 3519 10659

43
Special weather statement, Apr 15, 1:38 PM MDT, 3 hours 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
138 PM MDT FRI APR 15 2016

NMZ510-152015-
SAN JUAN MOUNTAINS-
138 PM MDT FRI APR 15 2016

...SIGNIFICANT WEATHER ADVISORY FOR NORTH CENTRAL RIO ARRIBA COUNTY
UNTIL 215 PM MDT...

AT 137 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR TIERRA AMARILLA...MOVING NORTHEAST AT 25
MPH.

PEA SIZED HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH
THIS STORM.

LOCATIONS IMPACTED INCLUDE...
TIERRA AMARILLA AND ENSENADA.

OTHER LOCATIONS AFFECTED INCLUDE THE FOLLOWING LOCATIONS HOPEWELL
LAKE CAMPGROUND AND TROUT LAKES CAMPGROUND.

BLOWING DUST ASSOCIATED WITH STRONG THUNDERSTORM WINDS CAN REDUCE
VISIBILITIES BELOW ONE QUARTER MILE AT TIMES.

&&

LAT...LON 3653 10644 3666 10659 3692 10642 3675 10613
TIME...MOT...LOC 1937Z 225DEG 23KT 3665 10647

43

The office that day

Everything else NWS Albuquerque, NM issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 15, 3:48 AM MDTWind AdvisoryABQ16 hr
Apr 15, 3:52 AM MDTRed Flag WarningABQBernalillo, Sandoval, Socorro, Valencia16 hr
Apr 15, 4:15 AM MDTWinter Weather AdvisoryABQ32 hr
Apr 15, 1:33 PM MDTSpecial Weather StatementABQBernalillo27 min
Apr 15, 1:38 PM MDTSpecial Weather StatementABQRio Arriba37 min
Apr 15, 5:49 PM MDTSevere Thunderstorm WarningABQUnion41 min

Nearby

Severe Thunderstorm Warnings in New Mexico, 2016Every severe thunderstorm warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.